Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 207, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 19, 2006, 1:00 AM CDT for Randolph County, Illinois. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2006, 1:00 AM CDT (06:00 UTC)
- Expired
- Apr 19, 2006, 1:15 AM CDT
- In force
- 15 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Randolph County, IL
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 9:27 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1825 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 190600 SVRLSX ILC157-190615- /O.NEW.KLSX.SV.W.0207.060419T0600Z-060419T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 100 AM CDT WED APR 19 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS * UNTIL 115 AM CDT * AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF CHESTER...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE CORA... SHILOH HILL... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. LAT...LON 3793 8983 3789 8984 3783 8969 3796 8961 $$ CARNEY
1 follow-up statement
000 WWUS53 KLSX 190615 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 115 AM CDT WED APR 19 2006 ILC157-190625- /O.EXP.KLSX.SV.W.0207.000000T0000Z-060419T0615Z/ RANDOLPH IL- 115 AM CDT WED APR 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF THE COUNTY. LAT...LON 3793 8983 3789 8984 3783 8969 3796 8961 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 11:50 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 18, 11:50 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1150 PM CDT TUE APR 18 2006 .DISCUSSION... MAIN CONCERN DEALS WITH THE POTENTIAL FOR SEVERE THUNDERSTORMS TONIGHT. GFS/NAM ARE SIMILAR WITH THE HANDLING OF THE CLOSED LOW THE NEXT 48 HOURS AND WITH THE TIMING OF THE FRONT TONIGHT. WILL LEAN MORE TOWARD THE GFS OVERALL AS IT HAS MORE SUPPORT FROM THE OTHER MODELS WITH THE HANDLING OF THE SRN STREAM SHORTWAVE THAT WILL AFFECT THE SRN AND ERN PARTS OF THE CWA ON FRIDAY. AS HAS BEEN ADVERTISED BY THE MODELS THAT PAST FEW DAYS...THE WRN TROUGH CLOSED OFF WITH THE 500MB LOW NOW NEAR THE NE/WY BORDER. THIS MODEL WILL INTIALLY INTENSIFY THE NEXT 24 HOURS AND GRADUALLY MOVE INTO THE WRN GREAT LAKES BY THE WEEKEND. 19Z SFC ANALYSIS HAS THE SFC LOW AROUND KMCI WITH THE WARM FRONT EXTENDING ESEWD ROUGHLY ALG A KDMO-KVIH-KFAM LINE WITH THE COLD FRONT/DRYLINE GETTING READY TO ENTER WRN MO. LATEST SPC MESOANALYSIS SHOWS THAT MLCAPES ARE CLOSE TO 3,000 J/KG OVR WRN...WITH AN NARROW AXIS OF 1,500-2,500 J/KG EXTENDING ALONG THE WARM FRONT TOWARD KFAM. THERE IS A SIGNIFICANT CAP IN PLACE WITH NEARLY DRY ADIABATIC BETWEEN 850-650MB. SOME CU LOOKS TO BE DEVELOPING NEAR THE SFC LOW AND LATEST THINKING IS THAT TSRA WILL BEGIN TO DEVELOP RAPIDLY ALONG THE WARM FRONT FROM THE SFC LOW INTO CNTRL MO BETWEEN 22-00Z...AND ALONG THE CDFNT S OF THE LOW SHORTLY THEREAFTER...WHEN DECENT LARGE SCALE LIFT ENTERS MO AHEAD OF SHORTWAVE NOW OVER THE CNTRL HIGH PLAINS AND BEGINS TO ERODE THE CAPE. DEEP LAYER SHEAR WILL BE AROUND 40 KTS WHICH IS SUFFICIENT FOR SUPERCELL DEVELOPMENT...AND VERY LARGE IS POSSIBLE GIVEN THE LARGE CAPE VALUES. DAMAGING WINDS ARE ALSO POSSIBLE ESPECIALLY TO THE SOUTH OF THE WARM FRONT WHERE LCLS WILL BE A BIT HIGHER. TORNADO THREAT WILL BE HIGHEST ALONG THE WARM FRONT THIS EVENING WHERE WINDS WILL BE LOCALLY BACKED. THE SEVERE THREAT WILL GRADUALLY DIMINISH OVERNIGHT AS THE STORMS MOVE INTO MORE STABLE AIR AS THE BOUNDARY LAYER STABLIZES. HAVE KEPT SOME CHC FOR TSRA OVER ERN PARTS OF THE CWA EARLY TOMORROW. EXPECT SOME DRY TIME INTO THURSDAY NIGHT. HAVE FOLLOWED THE GFS IDEA OF BRINGING SOME PRECIPITATION OVER THE SRN AND ERN PART OF THE CWA ON FRIDAY. OTHERWISE...TEMPERATURE GUIDANCE IS IN PRETTY GOOD AGREEMENT AND HAVE FOLLOWED A BLEND. IN THE EXTENDED TIME FRAME (SAT-TUE)...MEDIUM RANGE MODELS ARE ALL SHOWING A CLOSED LOW OVER THE GREAT LAKES WITHIN A LARGE LONG WAVE RIDGE BY SATURDAY...BUT SHOW A GREAT DISPARITY IN THE DETAILS AFTER THAT. THIS WOULD SUGGEST THAT THE SLOWER SOLUTION OF THE ECMWF IS PREFERRED. HAVE ADDED SOME LOW POPS OVER THE SERN HALF OF THE CWA ON FRIDAY NIGHT AS THE ECWMF IS SLOWER TO MOVE A COLD FRONT ACROSS THE REGION THAN THAT GFS. GFS WOULD TRY TO PASS A SECONDARY FRONT THROUGH THE REGION ON SUNDAY...THOUGH WILL KEEP WITH THE ECMWF IDEA OF CONTINUING THE DRY FORECAST FOR THE WEEKEND AS IT DOES NOT SHOW THIS FRONT. THE ECMWF SHOWS A 2ND CLOSED LOW WORKING SEWD OUT OF CANADA EARLY NEXT WEEKEND AS THE FIRST ONE OPENS UP AND MOVES NEWD. THE 00Z GFS RUN SHOWED A SIMILAR WEAKER OPEN TROUGH... THOUGH THE NEW 12Z GFS DOES HAVE A CLOSED LOW...BUT IT STRONGER AND FASTER WHICH DOESNT MATCH THE IDEA OF A SLOWER PATTERN. IT DOES LOOK LIKE COOLER AIR WILL WORK SWD OVER THE CNTRL CONUS WITH COLD FRONT PASSING ACROSS THE REGION ON MONDAY. HAVE CONTINUED TO KEEP PRECIP CHANCES WITH FRONTAL PASSAGE IN THE SLIGHT CATEGORY GIVEN THE UNCERTAINTY OF THE SOLUTIONS AND QUESTIONABLE RETURN OF GULF MOISTURE AHEAD OF THE FRONT. USED A BLEND OF PERSISTENCE... HPC GUIDANCE AND THE MEAN ENSEMBLE MOS GUIDANCE FOR TEMPERATURES. BRITT && .AVIATION... FOR THE 06Z TAFS... LOW PRES JUST WEST OF KSTL AT 05Z WILL MOVE EAST ACROSS FORECAST AREA NEXT SEVERAL HOURS. BY 06Z THUNDERSTORMS SHOULD HAVE MOVED THROUGH THE STL METRO AREA INTO OUR ILLINOIS COUNTIES. WINDS WILL SHIFT FROM E TO NW AS LOW PASSES. BKN-OVC CIGS FROM 025-030 THROUGH THE MORNING BECOMING SCT030 BY 15-16Z. BY 23Z SKIES CLEAR WITH LIGHT W WINDS. THOMAS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 18, 11:37 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1137 PM CDT TUE APR 18 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ019-027-035-036-052- 060>065-073>075-084-085-099-191215- ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL- FRANKLIN-GREENE IL-IRON-JEFFERSON-JERSEY IL-LEWIS-LINCOLN- MACOUPIN IL-MADISON-MADISON IL-MARION-MARION IL-MONROE IL- MONTGOMERY IL-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-ST. CHARLES- ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE- WARREN-WASHINGTON-WASHINGTON IL- 1137 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST OVER EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS TONIGHT. THIS LINE OF STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND GOLFBALL SIZE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE IN THE VICINITY OF A WARM FRONT IN AREAS SOUTH OF INTERSTATE 44 IN MISSOURI AND ALONG AND SOUTH OF INTERSTATE 64 IN ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS CONTINUES ACROSS SOUTH CENTRAL ILLINOIS ON WEDNESDAY AS THE UPPER LEVEL STORM SYSTEM DRIFTS FROM THE NORTHEAST PLAINS INTO THE UPPER MIDWEST. ANY STORMS THAT DO FORM ARE NOT EXPECTED TO BE SEVERE. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS ACROSS SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL CONTINUE TO BE NEEDED OVERNIGHT. MOZ018-026-034-041-042-047>051-059-072-191215- AUDRAIN-BOONE-CALLAWAY-COLE-CRAWFORD-GASCONADE-KNOX-MONITEAU- MONROE-MONTGOMERY-OSAGE-SHELBY- 1137 PM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST ACROSS THE REGION INTO THE OVERNIGHT HOURS. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF TONIGHT. BRITT
In the hours before
Local storm report, Apr 18, 10:55 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM FUNNEL CLOUD NOSER MILL 38.39N 91.19W
04/18/2006 FRANKLIN MO EMERGENCY MNGR
&&
MBRITTLocal storm report, Apr 18, 11:19 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1119 PM CDT TUE APR 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL ASHLAND 38.77N 92.26W
04/18/2006 E1.75 INCH BOONE MO OTHER FEDERAL
REPORTED AT COLUMBIA REGIONAL AIRPORT BY TOWER PERSONNEL.
&&
MBRITTLocal storm report, Apr 19, 12:04 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL DE SOTO 38.14N 90.56W
04/18/2006 E0.88 INCH JEFFERSON MO TRAINED SPOTTER
1150 PM HAIL DE SOTO 38.14N 90.56W
04/18/2006 E1.00 INCH JEFFERSON MO AMATEUR RADIO
&&
MBRITTLocal storm report, Apr 19, 12:07 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1207 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HAIL COLUMBIA 38.46N 90.23W
04/18/2006 E0.88 INCH MONROE IL TRAINED SPOTTER
&&
MBRITTLocal storm report, Apr 19, 12:31 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1231 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HAIL 7 S DE SOTO 38.04N 90.56W
04/19/2006 E0.75 INCH JEFFERSON MO TRAINED SPOTTER
NEAR THE JEFFERSON/STE FRANCOIS COUNTY LINE.
1205 AM HAIL ST. LOUIS 38.64N 90.24W
04/19/2006 E0.75 INCH ST. LOUIS CITY MO PUBLIC
PEA TO PENNY SIZE HAIL ON THE NORTHWEST PART OF THE SLU
CAMPUS.
1210 AM HAIL MILLSTADT 38.46N 90.09W
04/19/2006 E0.75 INCH ST. CLAIR IL AMATEUR RADIO
&&
MBRITTLocal storm report, Apr 19, 12:43 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1243 AM CDT WED APR 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG 5 E DRAKE 38.47N 91.37W
04/18/2006 FRANKLIN MO TRAINED SPOTTER
TOP OF LARGE CEDAR TREE SNAPPED FROM HIGH WIND.
&&
MBRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 11:13 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 46 min |
| Apr 18, 11:40 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin | 26 min |
| Apr 18, 11:46 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 44 min |
| Apr 19, 12:00 AM CDT | Severe Thunderstorm Warning | LSX | Randolph | 60 min |
| Apr 19, 12:04 AM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.